Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Does The Insomnia /lack Of Appetite Go Away?


  • Please log in to reply
7 replies to this topic

#1 Cousin It

Cousin It

    Newbie

    ID: 61702

  • Newbie
  • Pip
  • 9 posts

Posted 28 April 2011 - 06:11 PM

Hi, I just started celexa 2 nights ago. My doc prescribed Ambien too to help with insomnia. I fall asleep no problem but wak up 4-5 hours later unable to get back to sleep. Does insomnia tend to decrease over time?

Also, as part of my depression and anxiety, I stopped eating an lost a ton of weight. I'm hoping I will eventually get back my appetite but have read that celexa causes loss of appetite. Can anyone tell me if this is true, or does appetite tend to return to normal after some time?

#2 kxlotus

kxlotus

    Newbie

    ID: 61301

  • Newbie
  • Pip
  • 14 posts
  • Gender:Female

Posted 28 April 2011 - 06:18 PM

heyy
yeah the insomnia should go away, im on lexapro for depression and klonopin for anxiety + sleep aid. At first bc of the lexapro despite the K it would only let me sleep about 2 or 3 hours and wake me up with shakes....dont give up yet bc the first few days you might be discouraged, but just wait it out and after a week or week and a half or so if it doesnt go away consult with ur doctor. Remember everyone is diff, some people have to change their combination a few times, and some people are pleased with their first so it just depends. But dont give up!

Good luck!

#3 Cousin It

Cousin It

    Newbie

    ID: 61702

  • Newbie
  • Pip
  • 9 posts

Posted 28 April 2011 - 06:38 PM

Thanks for your reply. Anyone else out there reading this who wants to weigh in, please do, as I am in that very vulnerable phase and would especially like encouragement from anyone who has has had a good experience (I don't want to set myself up for a letdown, but I am REALLY trying to be positive right now).

#4 CherylW

CherylW

    Advanced Member

    ID: 55592

  • Advanced Member
  • PipPipPipPip
  • 251 posts

Posted 28 April 2011 - 07:43 PM

I had a hard time eating and sleeping when I first got the depression. The ambien did not work for me and I was given restoril. It worked well. Maybe you can take the lexapro in the morning. I know people who take it in the morning and they do fine. Try to sleep in complete darkness with no noise. Hope that helps. Aslo, it is very common for people with depression to lose their appetite. I did. I ate when I was hungry and slowly my appetite came back.

#5 BetterOff

BetterOff

    Platinum Member

    ID: 50382

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 28 April 2011 - 08:05 PM

Hello, and indeed the insomnia will go away with time. Remember you are *stimulating* your brain back to normal happy hormone production and this stimulation by your AD will fade as you get back to normal so dont worry about it, its good you have some meds for insomnia because yeah in the first month it will be your worse time but then it fades away pretty quickly.
Also about the appetite thing, AD's are notorious for stimulating your appetite, dont worry about that, you may well gain more weight than you wished back so take it easy when the appetite returns.
Good Luck and best wishes so the answer is yes and yes to your two questions.
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#6 lindahurt

lindahurt

    Platinum Member

    ID: 53269

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 13,474 posts
  • Gender:Female
  • Location:USA

Posted 28 April 2011 - 08:31 PM

Meds do effect us differently so not all people experience the same side effects. Some ADs causes insomia but if it doesn't get better soon your doctor may have to prescribe you a sleep aid or suggest taking an over the counter drug until it gets better. For me I have to take a sleep prescription drug to get proper sleep. Celexa may increase or decrease your appetite. So you really won't know fully how a med will effect you until you have given it ample time to work. Hang in there and keep your doctor informed on so he can monitor your progress and make adjustments if necessary.

Lindahurt


Even in the most horrific of situations, one's attitude has an enormous role in shaping what happens ~ Viktor Frankl
In you lies the power to choose, to commit - Stephen Convey

 
The kind of person you want to become is greatly influence by your inner decisions, and not from outside influence alone. We can even under adverse circumstances, decide what shall become of us ~ Brian C. Stiller



Posted Image
 

#7 Cousin It

Cousin It

    Newbie

    ID: 61702

  • Newbie
  • Pip
  • 9 posts

Posted 29 April 2011 - 08:10 PM

You guysa are awesome! Thanks so much for the feedback. I actually had a good day today on my 4th day of cepralitam - only slept a few hours and not feeling hungry, but my outlook is better, so I'm not sweating the side effects too much right now.

Again, thank you so much for the feedaback and support. It means a lot and is extremely encouraging to me.

#8 Spiritual_Wanderer

Spiritual_Wanderer

    Community Assistant

    ID: 57536

  • DF Support
  • 5,036 posts
  • Gender:Female
  • Location:Utah

Posted 03 May 2011 - 08:39 AM

It's interesting...Lexapro made me very tired and sedated so that I couldn't take it early or I'd have trouble functioning at work, etc. Now it appears to have "stabilized" in my system. I sleep better, but sometimes still have trouble falling asleep/staying asleep. I think sometimes that it's just part of depression/anxiety.

My doctor yesterday talked to me about "sleep hygiene..." I'm sure you've heard it: Don't eat late at night, don't drink alcohol, don't exercise or watch Tv before sleep, only sleep in your bed, etc. etc.
Anyways, I didn't have lack of appetite either. I assume that is a start up side effect and will pass...

Best wishes!

:smilingteeth:
Many Blessings,
SW
goldenvelope1jr.gif



Not all those who wander are lost. - J.R.R. Tolkien
Don't let the muggles get you down. ― J.K. Rowling




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users